Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 115, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Oct 13, 2005, 6:19 PM CDT for Kinney County, Maverick County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2005, 6:19 PM CDT (23:19 UTC)
- Expired
- Oct 13, 2005, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Kinney County, TX, Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 35 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1078 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 132324 FFWEWX TXC271-323-140215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 619 PM CDT THU OCT 13 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... KINNEY MAVERICK * UNTIL 915 PM CDT * AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF QUEMADO TO 15 MILES SOUTHWEST OF EL INDIO... MOVING NORTHEAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE EAGLE PASS...SPOFFORD... BRACKETTVILLE AND ALAMO VILLAGE. FLASH FLOODING IS OCCURRING OR IS IMMINENT. TWO TO FOUR INCHES OF RAIN HAS FALLEN ACROSS MOST OF KINNEY COUNTY AND THE NORTHERN PARTS OF MAVERICK COUNTY TODAY. ADDITIONAL RAINFALL TONIGHT WILL NOT SOAK IN BUT RUNOFF RAPIDLY TOWARD LOW LYING AREAS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND DONT DROWN. THE HIGH RAINFALL AMOUNTS ARE CAUSING FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2959 10067 2808 10061 2815 10016 2958 10016 $$
2 follow-up statements
000 WGUS74 KEWX 140030 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 730 PM CDT THU OCT 13 2005 TXC271-323-140215- KINNEY TX-MAVERICK TX- 730 PM CDT THU OCT 13 2005 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR MAVERICK AND KINNEY COUNTIES... AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED 13 MILES SOUTHEAST OF EL INDIO. THE THUNDERSTORM WITH EXCESSIVE RAIN WAS NEARLY STATIONARY. OTHER LOCATIONS IN THE WARNING INCLUDE SPOFFORD...QUEMADO...EAGLE PASS...BRACKETTVILLE AND ALAMO VILLAGE. HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS... COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2959 10067 2808 10061 2815 10016 2958 10016 $$
000 WGUS74 KEWX 140154 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 849 PM CDT THU OCT 13 2005 TXC271-323-140215- KINNEY TX-MAVERICK TX- 849 PM CDT THU OCT 13 2005 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR MAVERICK AND KINNEY COUNTIES... AT 838 PM CDT...LIGHT RAIN COVERED MOST OF MAVERICK AND KINNEY COUNTIES. THE RAINFALL INTENSITY HAS WEAKENED. AND THIS TREND IS EXPECTED TO CONTINUE. OTHER LOCATIONS IN THE WARNING INCLUDE SPOFFORD...QUEMADO...EAGLE PASS...BRACKETTVILLE AND ALAMO VILLAGE. EARLIER HEAVY RAINFALL HAS CAUSED FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AND FARMLAND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2959 10067 2808 10061 2815 10016 2958 10016 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 3:52 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Oct 13, 3:52 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 352 PM CDT THU OCT 13 2005 .DISCUSSION... CONTINUED FLASH FLOOD WATCH FOR WEST PART OF SOUTH CENTRAL TEXAS THROUGH MIDNIGHT FOR VAL VERDE...EDWARDS...REAL...MAVERICK... UVALDE...ZAVALA AND DIMMIT COUNTIES. DEL RIO HAS HAD 7.12 INCHES OF RAIN TODAY AS OF 350 PM...THE SECOND WETTEST DAY OF RECORD FOR OCTOBER. SO FAR OCTOBER 2005 IS THE 3RD WETTEST OCTOBER OF RECORD FOR DEL RIO...AS OF 350 PM TODAY...WITH 7.94 INCHES OF RAIN. EXPECT AREA OF RAIN...WITH SHOWERS AND THUNDERSTORMS TO CONTINUE THIS EVENING...THEN WEAKEN LATE TONIGHT. THE 500 TO 300 HPA LOW OVER THE SOUTHWEST U.S. AND NORTH CENTRAL MEXICO THIS AFTERNOON IS FORECAST TO REMAIN NEARLY STATIONARY OR TEMPORARILY DRIFT WEST FRIDAY...BEFORE TURNING TO A SLOW NORTHEAST TRACK ON SATURDAY AND SUNDAY. 12Z OCT 13 ANALYSIS SHOWED EFFICIENT WARM AIR ADVECTION OVER WEST PART OF SOUTH CENTRAL TEXAS TODAY...AND THIS PATTERN IS EXPECTED TO CONTINUE THRU PART OF TONIGHT...THEN WEAKENS SLIGHTLY AFTER MIDNIGHT AND MORE QUICKLY ON FRIDAY. THE 500 HPA LOW TO THE WEST IS FORECAST TO DRIFT FURTHER WEST. A SERIES OF S/W TROFS TO THE NORTH WILL HELP TO AMPLIFY TROF OVER EASTERN U.S...THAT WILL ALSO BE SUPPORTED BY WESTERLIES OVER THE NORTH ATLANTIC. THE AMPLIFIED 500 HPA TROF OVER THE EASTERN U.S. IS FORECAST TO CAUSE HIGH ALOFT TO INCREASE OVER WEST GULF OF MEXICO AND PART OF SOUTH TEXAS SATURDAY...AS S/W TROF MOVES VCNTY OF WEST TX TO THE NORTH AND NORTHEAST. WILL KEEP LOW POPS OVER WEST PART OF SOUTH CENTRAL TEXAS SATURDAY. BY SUNDAY HIGH AT 500 HPA FORECAST OVER PARTS OF SOUTH TEXAS WILL WEAKEN SLIGHTLY...AS NEXT AREA OF LOW PRESSURE COMES FROM THE PACIFIC AND DEVELOP OVER THE WESTERN U.S. THIS PATTERN IS EXPECTED TO BEGIN SEVERAL DAY PERIOD OF INCREASING SOUTHERLY WINDS OVER SOUTH CENTRAL TEXAS FROM SUNDAY THROUGH WEDNESDAY. THIS LOW IS FORECAST TO MOVE TO THE ROCKIES TUESDAY AND TUESDAY NIGHT AND TO THE CENTRAL PLAINS WEDNESDAY AND THURSDAY. THIS PATTERN MAY BRING SOME SHOWERS TO SOUTH CENTRAL TEXAS TUESDAY NIGHT AND WEDNESDAY THROUGH THURSDAY. MEDIUM RANGE FORECASTS SHOW LOW MOVING TO NORTHERN PLAINS BY LATE WED AND THURSDAY AND 2ND PROGRESSIVE 500 HPA TROF COMES FROM THE WEST THURSDAY. FORECASTS SHOW RIDGE ALOFT BUILDING OVER THE AREA FROM THE WEST ON FRIDAY...SETTING UP DRIER WEATHER THAT CONTINUES FOR WEEKEND OF OCT 22 AND OCT 23. IN THE MEANTIME...WILL CONTINUE WITH HIGH CHANCES FOR RAIN WEST PART OF THE AREA TONIGHT...RAIN THAT MAY BE HEAVY AT TIMES IN THE EVENING. WILL KEEP FLASH FLOOD WATCH THROUGH MIDNIGHT FOR FOR VAL VERDE...EDWARDS...REAL...MAVERICK...UVALDE...ZAVALA AND DIMMIT COUNTIES. AS OF 350 PM DEL RIO HAS HAD 7.12 INCHES OF RAIN FOR TODAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 63 86 64 86 / 10 10 10 10 AUSTIN BERGSTROM INTL AIRPORT 62 86 61 86 / 10 10 10 10 DEL RIO INTL AIRPORT 63 80 63 81 / 60 30 20 30 SAN ANTONIO INTL AIRPORT 65 86 64 85 / 30 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING COUNTIES: DIMMIT... EDWARDS... KINNEY... MAVERICK... REAL... UVALDE... VAL VERDE... AND ZAVALA. && 08/13/DC/PM
Hazardous weather outlook, Oct 13, 5:09 AM CDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 509 AM CDT THU OCT 13 2005 TXZ171>173-183>194-202>209-217>225-228-141100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 509 AM CDT THU OCT 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM FOR VAL VERDE... EDWARDS...AND KINNEY COUNTIES. A PACIFIC DISTURBANCE WILL BRING NUMEROUS THUNDERSTORMS ACROSS MAINLY WESTERN PARTS OF SOUTH CENTRAL TEXAS TODAY. LOCALLY HEAVY RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED TO FALL OVER THE WATCH AREA WHERE SOME SOILS ARE ALREADY SATURATED FROM PREVIOUS RAINS. THE HEAVY RAINFALL THREAT WILL DECREASE THIS EVENING...BUT SCATTERED SHOWERS AND THUNDERSTORMS WILL STILL REMAIN POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. HOWEVER...ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH SATURDAY OVER MAINLY WESTERN PARTS OF SOUTH CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Local storm report, Oct 13, 1:54 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
154 PM CDT THU OCT 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM FLOOD LAUGHLIN AFB 29.36N 100.78W
10/13/2005 VAL VERDE TX OTHER FEDERAL
SOME ROADS AND STREETS CLOSED AT THE AIR FORCE BASE.
&&
PMLocal storm report, Oct 13, 2:59 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
259 PM CDT THU OCT 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLOOD 7 N EAGLE PASS 28.81N 100.49W
10/13/2005 MAVERICK TX LAW ENFORCEMENT
WATER ACROSS HIGHWAY 277 NORTH.
&&
PMLocal storm report, Oct 13, 3:53 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
353 PM CDT THU OCT 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FLOOD 20 N EAGLE PASS 29.00N 100.49W
10/13/2005 MAVERICK TX COUNTY OFFICIAL
HIGHWAY 131, HIGHWAY 277 NORTH, PLUS MANY SMALLER FARM TO
MARKET ROARDS ARE CLOSED DUE TO WATER.
&&
PMLocal storm report, Oct 13, 3:54 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
354 PM CDT THU OCT 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM FLOOD DEL RIO 29.38N 100.90W
10/13/2005 VAL VERDE TX COUNTY OFFICIAL
NUMEROUS ROADS FLOODED, SOME HOMES FLOODED AND SEVERAL
CARS FLOATING AWAY.
0152 PM FLOOD LAUGHLIN AFB 29.36N 100.78W
10/13/2005 VAL VERDE TX OTHER FEDERAL
SOME ROADS AND STREETS CLOSED AT THE AIR FORCE BASE.
0250 PM FLOOD 7 N EAGLE PASS 28.81N 100.49W
10/13/2005 MAVERICK TX LAW ENFORCEMENT
WATER ACROSS HIGHWAY 277 NORTH.
0350 PM FLOOD 20 N EAGLE PASS 29.00N 100.49W
10/13/2005 MAVERICK TX COUNTY OFFICIAL
HIGHWAY 131, HIGHWAY 277 NORTH, PLUS MANY SMALLER FARM TO
MARKET ROARDS ARE CLOSED DUE TO WATER.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 10:13 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Oct 13, 10:45 AM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
| Oct 13, 11:34 AM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Oct 13, 12:47 PM CDT | Flash Flood Warning | EWX | Kinney, Val Verde | 3 hr |
| Oct 13, 1:33 PM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| Oct 13, 3:36 PM CDT | Flash Flood Warning | EWX | Kinney, Val Verde | 3 hr |
| Oct 13, 3:46 PM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| Oct 13, 4:38 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.